Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 64, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 4, 2018, 6:32 AM CDT. It took effect at Oct 4, 2018, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2018, 6:32 AM CDT (11:32 UTC)
- In effect from
- Oct 4, 2018, 7:00 AM CDT
- Expired
- Oct 4, 2018, 4:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
040 WHUS73 KGRB 041132 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 632 AM CDT Thu Oct 4 2018 LMZ521-522-541>543-041945- /O.EXP.KGRB.GL.W.0011.000000T0000Z-181004T1200Z/ /O.NEW.KGRB.SC.Y.0064.181004T1200Z-181004T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 632 AM CDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 4 PM CDT this afternoon. * WINDS...Northwest winds to 30 knots are expected early today. Winds will diminish during the day. * WAVES...Waves of 4 to 7 feet early today will slowly subside given the limited fetch available with northwest winds, and the diminishing trend of the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ JS
1 follow-up statement
800 WHUS73 KGRB 041521 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1021 AM CDT Thu Oct 4 2018 LMZ521-522-541>543-042100- /O.CON.KGRB.SC.Y.0064.000000T0000Z-181004T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1021 AM CDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...Northwest at 15 to 25 knots, gradually veering northeast this afternoon. * WAVES...3 to 5 feet, slowly subsiding to 2 to 4 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 4:03 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Oct 4, 4:03 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 403 AM CDT Thu Oct 4 2018 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 358 AM CDT Thu Oct 4 2018 Much cooler today with diminishing winds. Precipitation chances return tonight. A highly amplified upper pattern across North America is expected to persist throughout the forecast period. The most significant change will be an adjustment of the mid-continent trough and eastern ridge from a highly positively tilted into a more neutral orientation. That will result in nearly meridional (southerly) upper flow across the middle of the CONUS by early next week. This is a very active mid-autumn weather pattern. Numerous rounds of precipitation are expected, some heavy. That will result in much above normal precipitation for the period. The strong frontal boundary separating warm and very moist air from much cooler Canadian air will hold south of the area for a couple days, resulting in below normal temperatures. Readings will moderate this weekend, then likely warm to above normal for several days as the strong southerly upper flow develops and the front shifts north early next week. && .SHORT TERM...Today...Tonight...and Friday Issued at 358 AM CDT Thu Oct 4 2018 The cold front that crossed the area overnight with 30 to 40 kt wind gusts will continue on to the south today. Anticipate leaving the WI.Y for the Door to run its course and then being allowed to expire at 700 am. Subsidence with an incoming anticyclone will limit clouds, but a little sc could develop with daytime heating. Return flow and isentropic lift on the back side of the anticyclone will begin tonight. Some QG forcing will also pass across the area overnight. The result should be more precipitation, though it should be light. Precipitation type is an issue across the north. Some of the guidance products (MET/MAV) were very cold. Those temperatures would only seem attainable if we had clear skies and calm winds all night. So stayed closer to a blend of the top performing guidance products, which currently consist of a strong weighting toward EC products. Also re- structured the hourlies to have the mins in the north occur early, when a brief period of clear skies and light winds may occur around sunset. The temps suggest precipitation could be a mix of rain and snow showers across the north, so went with that. The QG forcing is forecast to depart off to the east early Friday, but low-level isentropic lift will continue. Forecast soundings off the models suggest saturation will become limited to low levels, which would favor drizzle. Model QPF plots also have a drizzle "look" with splotchy very light amounts. But deeper moisture and stronger forcing could arrive back in the southern portion of the area late in the day. Given the potential for a mix up north early and showers across the south again late, opted to just keep the precipitation as showers for now. Later shifts can adjust to change to drizzle as we add more resolution to the forecast with later forecasts, if needed. .LONG TERM...Friday Night Through Wednesday Issued at 358 AM CDT Thu Oct 4 2018 Southwest flow aloft at 500mb and several low pressure systems moving across the central United States will bring ample moisture northward into the western Great Lakes region. The track of each low pressure system will have a significant impact on high temperatures and the potential for thunderstorm activity. For Friday night, weak low pressure will move across southern Wisconsin into lower Michigan. This system will bring another round of heavier rain and possibly a few thunderstorms to portions of central and northeast Wisconsin. On Saturday morning, there will be some lingering showers or drizzle across central and northeast Wisconsin, otherwise the remainder of the forecast area will be dry. Some significant differences develop Saturday night into Sunday as the ECMWF is farther north with the next system and would bring rain to the area. The Canadian and GFS model push the front far enough south for the area to remain dry. Have trended towards this solution for now. Attention then focuses on heavy rain potential early next week depending on where the frontal boundary sets up. ECMWF is farther north with the front on Monday compared to the Canadian and GFS models. This will have a big impact on high temperatures and the amount of thunderstorm activity across the region. The front is expected to meander across the region into Wednesday bringing more rounds of showers and thunderstorms. The GFS and ECMWF would suggest we could get into the warm sector on Tuesday, bringing the potential for strong or severe storms. Confidence is very low this scenario will play out due to great uncertainty in the front will be. Showers and storms along with outflow boundaries may keep the front farther south than what the models indicate this far out. High temperatures early next week could see substantial changes depending on the frontal position. && .AVIATION...for 12Z TAF Issuance Issued at 358 AM CDT Thu Oct 4 2018 MVFR conditions are possible across the north for a time this morning, otherwise generally good flying conditions (VFR) are anticipated as an anticyclone passes through the region today into tonight. MVFR ceilings will probably spread back across the north and west late tonight as precipitation continues. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT this morning for WIZ022. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Eckberg AVIATION.......Skowronski
Hazardous weather outlook, Oct 4, 4:08 AM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 408 AM CDT Thu Oct 4 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 408 AM CDT Thu Oct 4 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Gusty northwest winds will continue to pose a hazard across the Door Peninsula early today, but the winds will be gradually diminishing. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of rain are expected at times into the middle next week as a series of low pressure systems move across the region. The rain could be heavy at times and lead to some urban and small stream flooding. A few of the larger rivers could approach bankfull sometime next week. There is a chance of thunderstorms across portions of northeast Wisconsin Friday afternoon and Friday evening. Severe storms are not expected. There is a chance of thunderstorms across much of the region early next week. It is too early to determine if any of these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-051100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 408 AM CDT Thu Oct 4 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Northwest gales will ease early, but conditions hazardous to small craft will persist into the afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday afternoon and Friday evening, and then again early next week. The storms will pose a hazard to boaters on the lake and bay. Skowronski/Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:07 PM CDT | Tornado Warning | GRB | Langlade, Menominee, Shawano | 23 min |
| Oct 3, 7:08 PM CDT | Special Weather Statement | GRB | Marathon | 52 min |
| Oct 3, 7:20 PM CDT | Tornado Warning | GRB | Marathon, Shawano | 25 min |
| Oct 3, 7:29 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 19 min |
| Oct 3, 7:44 PM CDT | Tornado Warning | GRB | Menominee, Shawano | 18 min |
| Oct 3, 8:18 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Wood | 42 min |
| Oct 3, 8:44 PM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Menominee, Portage, Shawano and 1 more | 61 min |
| Oct 3, 9:00 PM CDT | Special Weather Statement | GRB | Kewaunee | 45 min |
| Oct 3, 9:18 PM CDT | Special Weather Statement | GRB | Marinette, Menominee, Oconto, Outagamie, Shawano, Waupaca and 2 more | 42 min |
| Oct 3, 9:59 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 7 more | 61 min |
| Oct 3, 10:54 PM CDT | Special Weather Statement | GRB | Manitowoc | 36 min |
| Oct 3, 10:55 PM CDT | Special Weather Statement | GRB | Door | 50 min |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.